MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST-OP VISIBLE 30X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST-OP VISIBLE 30X10CM CTN 20; TAPE AND BANDAGE, ADHESIVE
Model Number 66800139
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that a sterile wound dressing (opsite post-op visible) was applied after a hip arthroplasty on the right thigh.At follow-up 3 months post-op, a shading on the skin according to the honeycomb pattern of the dressing is noticeable and it's questionable if this adverse event is reversible.No medical intervention was required.
 
Additional Manufacturer Narrative
No lot number was provided to the investigation and so no device history review was possible.A complaint history review was performed for the product family and event description, there have been a small number of further instances in the past three years.The device used for treatment has not been returned to smith and nephew for analysis.We have therefore not been able to confirm a relationship between the event and the device or identify a definitive root cause.No relevant supporting clinical information has been provided to assist with a clinical investigation.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Therefore, based on insufficient information, a thorough clinical assessment cannot be performed at this time.Should any additional clinical information be provided this complaint will be re-evaluated.The medical review could not establish a link between the product and harm within this complaint.Users of the device are advised to consult the instructions for use, to prevent future occurrences of the reported issue.This guide provides comprehensive instructions of the operation, use and limitations of the device, including advice on application and removal of dressings and skin preparation.This investigation has now been closed.No further actions by smith and nephew are deemed necessary at this stage.We will continue to monitor for any adverse trends relating to all product ranges.
 
Additional Manufacturer Narrative
The information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.Event may cause minor or temporary injury requiring no or minor medical intervention.Event may require use of a backup device to continue therapy.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.This event is considered not reportable pursuant to 21 cfr §803.

Brand Name
OPSITE POST-OP VISIBLE 30X10CM CTN 20
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12443099
Report Number8043484-2021-01760
Device Sequence Number5156622
Product Code KGX
UDI-Device Identifier05000223468620
UDI-Public05000223468620
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number66800139
Device Catalogue Number66800140
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Supplement Date Received by Manufacturer11/05/2021
11/05/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date11/11/2021
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexFemale